Alert archive / Missouri / Wind Chill Advisories in 2008

Wind Chill Advisory 2, NWS St. Louis, MO

January 23, 20084 counties in Missouri; Adams County, Brown County, Illinois

NWS St. Louis, MO issued this wind chill advisory at Jan 23, 2008, 3:23 PM CST for 4 counties in Missouri; Adams County, Brown County, Illinois. It took effect at Jan 24, 2008, 12:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2008, 3:23 PM CST (21:23 UTC)
In effect from
Jan 24, 2008, 12:00 AM CST
Expired
Jan 24, 2008, 10:00 AM CST
In force
10 hr
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLSX 232123
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CST WED JAN 23 2008

ILZ095-096-MOZ018-019-026-027-240930-
/O.NEW.KLSX.WC.Y.0002.080124T0600Z-080124T1600Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
323 PM CST WED JAN 23 2008

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST
THURSDAY. 

A STRONG FRONT WILL MOVE THROUGH THE REGION EARLY TONIGHT
BRINGING UNSEASONABLY COLD AIR INTO MISSOURI AND ILLINOIS. WIND
CHILLS WILL FALL INTO THE 15 TO 20 DEGREE BELOW ZERO RANGE LATE
TONIGHT AND EARLY THURSDAY. ACTUAL AIR TEMPERATURES WILL FALL TO
AROUND ZERO EARLY THURSDAY.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 20 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

$$

BRITT
2 follow-up statements
000 
WWUS43 KLSX 241040
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
440 AM CST THU JAN 24 2008

ILZ095-096-MOZ018-019-026-027-241600-
/O.CON.KLSX.WC.Y.0002.000000T0000Z-080124T1600Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
440 AM CST THU JAN 24 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

AN ARCTIC HIGH PRESSURE SYSTEM WAS CENTERED OVER THE CENTRAL GREAT
PLAINS THIS MORNING. THIS SYSTEM WILL MOVE ACROSS MISSOURI DURING
THE DAY. NORTHWESTERLY WINDS OF 10 TO 20 MPH WILL CONTINUE EARLY
THIS MORNING AROUND THIS HIGH. THE WINDS WILL DIMINISH BY LATE
MORNING. THE COMBINATION OF TEMPERATURES RANGING FROM ZERO TO 5 BELOW
EARLY THIS MORNING AND THE WIND WILL PRODUCE WIND CHILLS IN THE 15
TO 20 DEGREE BELOW ZERO RANGE EARLY THIS MORNING. 

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 20 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

$$

SCHROEDER
000 
WWUS43 KLSX 241601
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
1001 AM CST THU JAN 24 2008

ILZ095-096-MOZ018-019-026-027-241715-
/O.EXP.KLSX.WC.Y.0002.000000T0000Z-080124T1600Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
1001 AM CST THU JAN 24 2008

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. 

TEMPERATURES WILL GRADUALLY RISE DURING THE REMAINDER OF THE
MORNING...AND THIS WILL RESULT IN WIND CHILLS WHICH NO LONGER
FALL INTO THE DANGEROUS RANGE. IT WILL REMAIN VERY COLD THROUGHOUT
THE DAY AND RESIDENTS ARE ADVISED TO DRESS WARMLY AND TAKE
PRECAUTIONS TO MINIMIZE EXPOSURE IN THESE VERY COLD CONDITIONS.

$$

GLASS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 12:08 PM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jan 23, 12:08 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1208 PM CST WED JAN 23 2008

.UPDATE...
FORECAST UPDATED TO SHOW A SLOWER INCREASE IN CLOUDS BASED ON
SATELLITE TRENDS. ALSO SLIGHTLY TRIMMED BACK POPS/SNOW SHOWERS
ACCORDINGLY IN NRN CWA FOLLOWING THE SAME IDEA.

BRITT

&&

.DISCUSSION...
INCREASING CLOUDINESS CAN BE EXPECTED TDA AS SHRTWV TROF CURRENTLY
OVER SERN MT AND SFC LOW JUST AHD OF IT OVR CNTRL SD DROP SEWD THRU
NRN MO THIS AFTN AND THIS EVNG.  THERE SHOULD BE A QUICK SHOT OF
LIGHT SNOW JUST AHD AND LEFT OF THE TRACK OF THE VORT MAX AND
ASSOCIATED WK SFC LOW.  SNOW ACCUMULATION SHOULD BE LIGHT DUE TO THE
LIMITED MOISTURE AVAILABLE AND THE QUICK MOVEMENT OF THE MID-UPR
LVL TROF AND ASSOCIATED WK SFC REFLECTION. IT APRS THAT THE BEST
SNOW AMOUNTS WILL BE N OF THE CWA BUT MAY RECEIVE A DUSTING OF
LIGHT SNOW OVER THE NRN COUNTIES OF THE CWA THIS AFTN AND THE
NERN COUNTIES THIS EVNG. FURTHER S EXPECTING ONLY FLURRIES. A STG
ARCTIC HI WILL BUILD INTO THE CWA TGT BHND THE WK SFC LOW.
RELATIVELY STG LOW LVL NWLY WNDS WILL BRING STG LOW LVL CAA TO THE
CWA TGT. BOTH THE NAM AND GFS MDLS DROP THE -16 DGR C 850 MB
ISOTHERM SWD TO STL OR JUST S OF STL BY 12Z THU. THE COMBINATION
OF STG AND GUSTY SFC WNDS AND BITTERLY COLD TEMPERATURES WILL
PRODUCE WIND CHILLS DOWN TO -10 TO -15 OVR THE NRN PTN OF THE CWA
LT TGT AND EARLY THU MRNG. WILL LET DAY SHIFT DECIDE IF A WIND
CHILL ADVISORY IS WARRANTED FOR THE NRN PTN OF THE CWA LT TGT AND
THU MRNG. THU NGT WILL BE BITTERLY COLD AGAIN ESPECIALLY OVR THE
ERN PTN OF THE CWA UNDERNEATH THE SFC RIDGE AXIS...ALTHOUGH THE
SFC WNDS WILL BE LIGHT AND HENCE WIND CHILL READINGS WILL NOT BE AS
LOW. THERE WILL BE GOOD RADATIONAL COOLING WITH A CLR SKY...LGT
WIND AND VERY LOW SFC DWPTS OF ZERO OR SLIGHTLY BLW ZERO. A
WARMING TREND WILL BGN FRI AFTN AS THE LOW LVL WINDS BCM S-SWLY ON
THE BACKSIDE OF SFC/850 MB RDG PUSHING E OF THE CWA. CLOUDS AND
PCPN SHOULD SPREAD EWD THRU THE CWA BY FRI AFTN WITH INCRSG LOW-
MID LVL WAA AHD OF AN APPROACHING SHRTWV TROF MOVING EWD THRU THE
PLAINS STATES. LOOKING AT MDL FCST SOUNDINGS AND PARTIAL THICKNESS
FCSTS IT APRS THAT PCPN TYPE WILL BE MAINLY SNOW OVR THE NRN AND
ERN PTN OF THE CWA FRI AFTN AND NGT...BUT MAY CHANGE OVER TO SLEET
OR AT LEAST BCM MIXED WITH SLEET OVER THE WRN AND SRN PTN OF THE
CWA AS AN ELEVATED WARM LYR DVLPS ABOVE THE COLD AND RELATIVELY DRY
SFC LYR. SFC TEMPERATURES IN THE WRN AND SRN PTN OF THE CWA SHOULD
RISE ABOVE THE FREEZING MARK FRI AFTN BUT WILL LIKELY FALL BACK DOWN
BELOW FREEZING AS THE PCPN BGNS DUE TO EVAPORATIVE COOLING AS THE
SNOW FALLS INTO THE VERY DRY BNDRY LYR AS EVIDENT BY INITIALLY VERY
LOW SFC DWPTS. THE PCPN SHOULD SHIFT E OF THE CWA BY 12Z SAT.

GKS

&&

.AVIATION...
FOR THE 18Z TAFS...
NOT MUCH CHANGE FROM PREVIOUS THINKING. EXPECT COLD FRONT TO MOVE
ACROSS THE REGION BETWEEN 20-02Z. CONDITIONS WILL GO FROM VFR WITH
SWLY WINDS TO GUSTY NWLY WINDS AFTER FROPA. NERN MO/W CNTRL IL
INCLUDING KUIN WILL SEE MVFR/SOME IFR CIGS AND VSBYS LATE THIS
AFTN/THIS EVENING WITH SNOW SHOWERS...WITH LOWER CHCS AND AND MVFR
CONDITIONS OVER CNTRL AND ERN MO/SWRN IL INCLUDING KCOU/KSTL/KSUS
FARTHER TO THE SOUTH. EXPECT CIGS TO IMPROVE LATER TONIGHT AND
SKIES TO CLEAR.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jan 23, 5:51 AM CST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
551 AM CST WED JAN 23 2008

ILZ058>060-065-095>099-MOZ018-019-026-027-034>036-042-052-241200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-FAYETTE IL-ADAMS IL-BROWN IL-
PIKE IL-CALHOUN IL-JERSEY IL-KNOX-LEWIS-SHELBY-MARION-MONROE-
RALLS-PIKE-AUDRAIN-LINCOLN-
551 AM CST WED JAN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL
MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR LIGHT SNOW THIS AFTERNOON AND EVENING. ONLY
A DUSTING OF SNOW IS EXPECTED.

ANOTHER INTRUSION OF ARCTIC AIR WILL BRING VERY LOW WIND CHILLS OF
10 TO 15 BELOW ZERO FOR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY LOW WIND CHILLS OF 10 TO 15 BELOW ZERO WILL CONTINUE THURSDAY
MORNING.

THERE IS A CHANCE OF SNOW AND SLEET FRIDAY AFTERNOON AND FRIDAY
NIGHT. ANOTHER WINTRY MIX OF SNOW AND SLEET WILL BE POSSIBLE WITH
ANOTHER WEATHER SYSTEM ON SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ATTENTION IS REQUIRED. ANY REPORTS OF SNOWFALL AND SNOW
ACCUMULATION AMOUNTS TO THE NATIONAL WEATHER SERVICE ARE
APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

ILZ064-069-070-074-079-100>102-MOZ041-047>051-059>065-072>075-084-
085-099-241200-
BOND IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-MADISON IL-
ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-CALLAWAY-
MONTGOMERY-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-
ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS-
STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
551 AM CST WED JAN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ANOTHER INTRUSION OF ARCTIC AIR WILL BRING VERY LOW WIND CHILLS OF
ZERO TO 10 BELOW ZERO FOR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY LOW WIND CHILLS OF ZERO TO 10 BELOW ZERO WILL CONTINUE
THURSDAY MORNING.

THERE IS A CHANCE OF SNOW AND SLEET FRIDAY AFTERNOON AND FRIDAY
NIGHT. ANOTHER WINTRY MIX OF SNOW AND SLEET WILL BE POSSIBLE WITH
ANOTHER WEATHER SYSTEM ON SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GKS

Nearby

Wind Chill Advisories in Missouri, 2008Wind Chill Advisories in Illinois, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.